Alert archive / Pennsylvania / Wind Advisories in 2015
Wind Advisory 1, NWS State College, PA
NWS State College, PA issued this wind advisory at Jan 9, 2015, 1:30 AM EST for Cambria County, Somerset County, Pennsylvania. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2015, 1:30 AM EST (06:30 UTC)
- Expired
- Jan 9, 2015, 11:53 AM EST
- In force
- 10 hr
- Issued by
- NWS State College, PA
Counties Cambria County, PA, Somerset County, PA
The radar
The State College radar (KCCX), 106 km from the middle of the area, began a volume at 06:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 6.5 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1554 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 428 m²/s²
- 0-3 km storm-relative helicity
- 559 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
028 WWUS71 KCTP 090630 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 130 AM EST FRI JAN 9 2015 ...STRONG AND GUSTY SOUTHWEST WINDS DURING THE MORNING AND MIDDAY HOURS TODAY... .A BELT OF STRONG SOUTHWESTERLY WINDS AT THE SURFACE AND ALOFT WILL CROSS THE REGION THROUGH THE MID MORNING HOURS...BRINGING OCCASIONAL GUSTS AROUND 50 MPH...ESPECIALLY ON THE RIDGES AND JUST TO THE EAST OF ANY GAPS IN THE RIDGES. WINDS WILL SHIFT TO THE WEST BEHIND A COLD FRONT THIS AFTERNOON...BUT PEAK GUSTS WILL LIKELY DECREASE TO AROUND 35 MPH. PAZ024-033-091800- /O.NEW.KCTP.WI.Y.0001.150109T0630Z-150109T1800Z/ CAMBRIA-SOMERSET- INCLUDING THE CITIES OF...JOHNSTOWN...SOMERSET 130 AM EST FRI JAN 9 2015 ...WIND ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THE STRONGEST WINDS WILL LIKELY OCCUR DURING THE EARLY TO MID MORNING HOURS. WINDS WILL SHIFT TO THE WEST BEHIND A COLD FRONT THIS AFTERNOON...BUT PEAK GUSTS WILL LIKELY BE AROUND 35 MPH. * IMPACTS...DIFFICULT TRAVEL IN HIGH PROFILE VEHICLES. POSSIBLE DOWNED TREES AND LIMBS...LEADING TO ISOLATED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS OF 46 AND 57 MPH ARE EXPECTED. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION AND CONSIDER AVOIDING AREAS EXPOSED TO STRONG CROSS-WINDS. SECURE LOOSE OUTDOOR OBJECTS THAT MAY BE BLOWN AWAY IF NOT STORED OR TIED DOWN. FOR THE LATEST WEATHER INFORMATION...GO TO WEATHER.GOV/STATECOLLEGE OR MONITOR NOAA WEATHER RADIO. && $$ LAMBERT/STEINBUGL
1 follow-up statement
975 WWUS71 KCTP 091653 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 1153 AM EST FRI JAN 9 2015 PAZ024-033-091800- /O.CAN.KCTP.WI.Y.0001.000000T0000Z-150109T1800Z/ CAMBRIA-SOMERSET- INCLUDING THE CITIES OF...JOHNSTOWN...SOMERSET 1153 AM EST FRI JAN 9 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE WIND ADVISORY. GUSTY WINDS OF 25 TO 35 MPH WILL BE COMMON ACROSS THE REGION THIS AFTERNOON...BUT HAVE FALLEN BELOW ADVISORY CRITERIA. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$ DEVOIR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Jan 8, 10:41 PM EST, 2 hours 49 minutes earlier.
Area forecast discussion, Jan 8, 10:41 PM EST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1041 PM EST THU JAN 8 2015 .SYNOPSIS... AN ALBERTA CLIPPER WILL TRACK NORTH OF PENNSYLVANIA TONIGHT... DELIVERING LIGHT SNOW BUT MORE SIGNIFICANTLY A REINFORCING SHOT OF ARCTIC AIR IN ITS WAKE FRIDAY NIGHT AND SATURDAY. THE DEEP UPPER LEVEL TROUGH OVER THE EASTERN HALF OF THE CONTINENT WILL LIFT BY LATE IN THE WEEKEND. && .NEAR TERM /UNTIL 9 AM FRIDAY MORNING/... 10 PM UPDATE... VERY LIGHT BEGINNING TO MAKE IT TO THE GROUND IN NW PA...AND RIGHT ON TIME. DO NOT SEE THAT MANY OBS IN OH WITH 1SM OR LESS...THOUGH. SO...THE TRICKY PART TO THE FORECAST IS STILL WHAT THE CHARACTER OF THE SNOW WILL BE - FLUFFY OR NEEDLES OR SOMETHING DIFFERENT. CLOUD TEMPS ARE VERY GOOD FOR DENDRITES TO FORM...BUT THE DRY AIR UNDERNEATH THE CLOUDS AND THE WIND/TUMBLING WILL LIKELY HAVE SOME EFFECT ON HOW MUCH CAN BUILD UP ON THE GROUND. WILL HOLD THE LINE AS IT IS STILL SUPPORTED BY THE MOST RECENT MODEL OUTPUT INCL THE 00Z NAM. NAM DOES MAKE SOME LIGHT SNOW - PERHAPS ON THE EDGE OF A JET STREAK - OVER THE LOWER SUSQ NOT TOO FAR TO THE EAST OF HARRISBURG AROUND SUNRISE. HAVE NUDGED POPS UP THERE AND MENTIONED A DUSTING. 745 PM UPDATE... SNOW NOT QUITE TO KCLE YET...BUT RADAR RETURNS SUGGEST THE CLOUDS ARE LOWERING AND TIMING SEEMS SPOT ON. VERY DRY AIR AT THE SFC - DEWPOINTS ARE WELL BELOW ZERO F EVERYWHERE IN THE CWA. THIS MAY SLOW THE ONSET DOWN JUST A TAD. THE GUSTY SOUTH WIND WILL DO LITTLE TO WARM THE CHILL. PREV... A MORE TRANQUIL BUT STILL QUITE COLD AFTERNOON ACROSS CENTRAL PA WITH SFC RIDGE AXIS SLIDING OFFSHORE SOUTH OF THE REGION. MID TO HIGH CLOUD IS INCREASING RAPIDLY FROM THE OHIO VALLEY AS FAST MOVING CLIPPER TRACKS ACROSS THE NORTHERN GREAT LAKES. THE CLIPPER LOW WILL TRACK INTO SOUTHERN QUEBEC TONIGHT... SPREADING LIGHT SNOW ACROSS MAINLY NORTHERN HALF OF CENTRAL PA. WILL SEE FLUFFY ACCUMS DESPITE VERY LIMITED MOISTURE...THANKS TO A STRONG SWRLY LL JET AND ASSOCIATED OVERRUNNING/ISENTROPIC LIFT THAT BRINGS A SEVERAL HOUR PERIOD OF LIGHT SNOW TO MOST OF CENTRAL PA...LIKELY BEGINNING BY 10 OR 11 PM TONIGHT OVER THE NORTHWEST MOUNTAINS AND SPREADING QUICKLY EASTWARD BY 1 OR 2 AM. KEPT POPS NEAR 100 PCT ACROSS THE N MTNS...WHERE SOUTHERLY FLOW WILL PRODUCE SOME OROGRAPHIC ENHANCEMENT. MOST LIFT WILL BE OCCURRING WITHIN THE DGZ...THUS EXPECT HIGH SNOW/WATER RATIOS OF ARND 20 TO 1. BLEND OF MDL QPF SUPPORTS AS MUCH AS 3-4 INCHES ACROSS WARREN/MCKEAN COS...WITH PROBABLY NO ACCUMS ACROSS THE LOWER SUSQ VALLEY. && .SHORT TERM /9 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/... SYSTEM SNOW WILL MOSTLY BE OVER BY 12Z...WITH LIMITED LAKE EFFECT KICKING IN ACROSS WARREN AND PERHAPS MCKEAN COUNTIES. A REINFORCING SHOT OF ARCTIC AIR WILL OVERSPREAD THE REGION IN WAKE OF CLIPPER. WSW FLOW IN THE BLYR SHOULD KEEP HEAVY LAKE EFFECT SNOW NORTH OF THE BORDER. UPSLOPE FLOW WILL STILL MAINTAIN SOME LIGHT SNOW SHOWERS ACROSS THE ALLEGHENY PLATEAU. ENS MEAN 925MB TEMPS SUPPORT HIGHS FRIDAY FROM THE MTEENS OVR THE W MTNS...TO THE U20S ACROSS THE LOWER SUSQ VALLEY. STRONG WINDS ALOFT MAY MIX TO THE SFC BTWN 12Z-18Z FRIDAY...CREATING SOME GUSTY CONDS AND BLOWING SNOW OVR NORTHERN PA. BUFKIT SOUNDINGS INDICATE THE POTENTIAL OF GUSTS TO ARND 40KTS. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... AS WE BEGIN THE LONG RANGE PERIOD...THE UPPER LEVEL LOW CONTINUES TO SLOWLY MOVE ACROSS NORTHERN CANADA. THIS LOW WILL BRING A SERIES OF TROUGHS THROUGH THE GREAT LAKES AND NORTHEAST UNITED STATES LATE FRIDAY INTO SUNDAY. AS THE TROUGHS SWING THROUGH...A REINFORCING SHOT OF ARCTIC AIR WITH ENSEMBLE MEAN 8H TEMPS OF ARND -20C WILL OVERSPREAD CENTRAL PA AS THE CLIPPER SYSTEM LIFTS TO THE NORTHEAST FRIDAY NIGHT INTO SATURDAY. EARLY INDICATIONS BASED ON CONSALL TEMPS AND EXPECTED GUSTY WINDS IS FOR WCHILLS IN THE 15-20 BLW ZERO RANGE FRI NIGHT AND EARLY SATURDAY ACROSS THE W MTNS. WILL OUTLOOK POTENTIAL OF DANGEROUS WCHILLS IN THE HWO. AFTER THIS DRY COLD AIR ADVECTS IN...THE DEEP UPPER LEVEL LOW WILL LIFT NORTHWARD...SATURDAY NIGHT INTO SUNDAY. ALL MED RANGE GUIDANCE INDICATES A RETURN TO MORE SEASONABLE TEMPS LATE IN THE WEEKEND DUE TO THE EXIT OF THIS SYSTEM. THERE STILL IS A POSSIBILITY OF SOME LGT SNOW EARLY NEXT WEEK...ESP SOUTHERN PA...THE RESULT OF SOUTHERN STREAM MOISTURE OVERRUNNING CHILLY SFC HIGH PARKED ACROSS THE GRT LKS AND NEW ENG. 12Z ECENS INDICATES THE POTENTIAL OF A MORE SIG E COAST STORM ARND NEXT WED...BRINGING A CHC SNOW/MIXED PRECIP OVERNIGHT SUNDAY INTO TUESDAY. LATEST ECMWF 3HR MEAN QPF SHOWS A 50 PERCENT PROBABILITY FOR MIXED PRECIPITATION MONDAY MORNING. AS SUCH HAVE TRENDED POPS UPWARD AND ADJUSTED PRECIPITATION TYPE DUE TO VARIATION AND TIMING OF TEMPERATURES. IN THE WAKE OF THAT SYSTEM DRIER...COLDER NORTHWEST FLOW WILL ENGULF THE REGION ONCE MORE. && .AVIATION /04Z FRIDAY THROUGH TUESDAY/... BANDS OF SNOW COMING IN SLIGHTLY FASTER THAN WHAT I HAD AT 00Z. ADJUSTMENTS MADE. 03Z TAFS SENT. EARLIER DISCUSSION BELOW. COLD FRONT OVER THE UPPER GREAT LAKES LATE THIS AFT WILL MOVE ACROSS THE AREA LATE TONIGHT AND EARLY FRI. SOME LIGHT SNOW AHEAD OF THE FRONT EXPECTED ACROSS MUCH OF THE AREA NORTH AND WEST OF THE LOWER SUSQUEHANNA VLY. SNOW SHOWERS EXPECTED ACROSS THE MOUNTAINS BEHIND THE FRONT. LLWS EXPECTED ACROSS THE AREA LATER TONIGHT. GUSTY NW WINDS EXPECTED ON FRIDAY. SPLIT FLOW FOR NEXT WEEK...WILL HAVE TO WATCH FOR MIXED PRECIPITATION. COMPLEX PATTERN. OUTLOOK... SAT...IMPROVING CONDS WITH -SHSN ENDING N/W. SUN...MAINLY VFR. MON-TUE...MVFR TO LCL IFR WITH CHC -SN/SLEET/-FZRA. && .CTP WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 6 AM EST FRIDAY FOR PAZ004-005. && SYNOPSIS...DANGELO/DEVOIR NEAR TERM...DANGELO/DEVOIR SHORT TERM...DEVOIR LONG TERM...FITZGERALD/CERU AVIATION...MARTIN
Hazardous weather outlook, Jan 8, 4:53 PM EST, 8 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 453 PM EST THU JAN 8 2015 PAZ028-035-036-046-049>053-056>059-063>066-092200- JUNIATA-FULTON-FRANKLIN-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 453 PM EST THU JAN 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ006-010>012-017>019-024>027-033-034-037-041-042-045-092200- POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE- SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-SOMERSET-BEDFORD- TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON- 453 PM EST THU JAN 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. WIND CHILLS WILL DIP WELL BELOW ZERO AGAIN ON SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ004-005-092200- WARREN-MCKEAN- 453 PM EST THU JAN 8 2015 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. WIND CHILLS WILL GO WELL BELOW ZERO AGAIN ON SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DANGELO
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 2:52 AM EST | Lake Effect Snow Advisory | CTP | McKean, Warren | 19 hr |
| Jan 9, 4:23 AM EST | Wind Chill Advisory | CTP | Bedford, Blair, Cambria, Cameron, Centre, Clearfield and 10 more | 32 hr |
| Jan 9, 9:01 AM EST | Special Weather Statement | CTP | Cameron, Clearfield, Elk | 29 min |
| Jan 9, 9:34 AM EST | Special Weather Statement | CTP | Clearfield | 26 min |
| Jan 9, 9:39 AM EST | Special Weather Statement | CTP | Cambria, Somerset | 111 min |
| Jan 9, 10:17 AM EST | Special Weather Statement | CTP | Clearfield, Clinton | 28 min |
| Jan 9, 10:41 AM EST | Special Weather Statement | CTP | Clearfield, Clinton | 64 min |
| Jan 9, 10:43 AM EST | Special Weather Statement | CTP | Clearfield, Clinton | 62 min |
| Jan 9, 11:12 AM EST | Special Weather Statement | CTP | Bedford, Blair, Centre, Huntingdon, Mifflin, Somerset | 63 min |
| Jan 9, 12:05 PM EST | Special Weather Statement | CTP | Blair, Centre, Columbia, Huntingdon, Juniata, Mifflin and 4 more | 55 min |
| Jan 9, 1:07 PM EST | Special Weather Statement | CTP | Columbia, Montour, Northumberland, Snyder, Union | 23 min |
Nearby
Wind Advisories in Pennsylvania, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.